Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 28, 2007, 5:02 PM EDT for Fayette County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 5:02 PM EDT (21:02 UTC)
- Expired
- Jun 28, 2007, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Fayette County, OH
The radar
The Cincinnati radar (KILN), 34 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:22 PM EDT | TSTM WND DMG | 3 Sw Washington Court H, OH | TWO POWER POLES DOWNED ALONG SNOW HILL ROAD AND US ROUTE 22. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 282102 SVRILN OHC047-282145- /O.NEW.KILN.SV.W.0095.070628T2102Z-070628T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 502 PM EDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN CENTRAL OHIO... * UNTIL 545 PM EDT. * AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MILLEDGEVILLE...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BLOOMINGBURG... WASHINGTON COURT HOUSE... IN ADDITION...INTERSTATE 71 AT STATE ROUTE 38...JASPER MILLS... STAUNTON...MADISON MILLS...ROCK MILLS AND GOOD HOPE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3971 8361 3955 8368 3939 8339 3969 8325 $$ RYAN
2 follow-up statements
000 WWUS51 KILN 282129 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 529 PM EDT THU JUN 28 2007 OHC047-282145- /O.CON.KILN.SV.W.0095.000000T0000Z-070628T2145Z/ FAYETTE OH- 529 PM EDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR JASPER MILLS...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... WASHINGTON COURT HOUSE. IN ADDITION...STAUNTON...ROCK MILLS AND GOOD HOPE ARE NEAR THE PATH OF THIS STORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3963 8343 3950 8358 3939 8339 3957 8330 $$ AR
000 WWUS51 KILN 282149 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 547 PM EDT THU JUN 28 2007 OHC047-282157- /O.EXP.KILN.SV.W.0095.000000T0000Z-070628T2145Z/ FAYETTE OH- 547 PM EDT THU JUN 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO HAS EXPIRED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THE FAYETTE COUNTY SHERIFFS OFFICE REPORTED TWO POWER POLES DOWNED SOUTHWEST OF WASHINGTON COURT HOUSE ALONG SNOW HILL ROAD AND US ROUTE 22 BETWEEN 520 AND 525 PM. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3963 8343 3950 8358 3939 8339 3957 8330 $$ RYAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:28 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 28, 4:28 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 428 PM EDT THU JUN 28 2007 .SYNOPSIS... A COLD FRONT OVER THE LOWER GREAT LAKES WILL MOVE SOUTH TONIGHT...REACHING THE OHIO RIVER BY FRIDAY MORNING. A LARGE AREA OF HIGH PRESSURE WILL BUILD IN FROM SOUTHERN CANADA INTO THE GREAT LAKES OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A COUPLE OF EMBEDDED SHORT WAVES TO PIVOT THRU THE RGN...ONE THIS EVENING AND A SECOND DURG THE LATE OVERNIGHT HOURS. LATEST SURFACE MAP SHOWS COLD FRONT FROM WRN NY...SW ACRS NRN OHIO...NRN INDIANA...THEN ACRS CNTRL ILLINOIS. THIS FRONT WILL SLOWLY SAG SOUTHWARD INTO THE FCST AREA OVERNIGHT. GFS AND NAM SOLNS ARE CLOSER WITH THE FRONT DROPPING TO CLOSE TO THE OHIO RIVER BY 12Z FRIDAY. MODERATELY UNSTABLE AIRMASS HAS DEVELOPED WITH BOUNDARY LAYER CAPES OF 1000-1500 J/KG. SUNSHINE ACROSS THE SOUTH HAS AIDED IN THE DESTABILIZATION OF THE AIRMASS. THIS FRONT AND SUPPORT WILL INTERACT WITH THE MODERATELY UNSTABLE AIRMASS TO AID IN THE DEVELOPMENT OF DEEP CONVECTION. 925 MB AXIS OF LOW LEVEL CONVERGENCE TO BE AT A MAX BTWN 00Z AND 06Z. HAVE INCREASED POPS TO 90 PERCENT TONIGHT. WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. 0-6 KM BULK SHEAR VALUES WILL BE WEAK TONIGHT...SO WIDESPREAD...ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...AN ISOLATED SEVERE STORM WITH DAMAGING WINDS CAN NOT BE RULED OUT...ESPECIALLY ACRS THE SRN FA WHERE AIRMASS IS MOST UNSTABLE. HAVE UPDATED THE HWO TO REFLECT THIS POSSIBILITY. TEMP WISE...DUE TO CLDS AND HIGH DEW POINTS HAVE TRENDED LOWS A LTL HIGHER THAN MAV GUID TONIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... WITH FRONT ALONG THE OHIO RIVER AND A WAVE EXPECTED TO RIPPLE ALONG THIS BOUNDARY HAVE MAINTAINED A HIGH CHC POP ACRS THE SOUTH. THIS FRONT WILL DROP DOWN INTO THE TN VALLEY BY EVENING. HAVE TRENDED POPS DOWN...ENDING ALL RAIN CHC/S ACRS THE FAR S DURING THE EARLY EVENING. UPPER LEVEL FLOW TRANSITIONS TO NORTHWESTERLY WITH HIGH PRESSURE OF CANADIAN ORIGIN BUILDING IN AND DRYING OUT THE ENTIRE FA. WENT AT OR SLIGHTLY WARMER THAN MAV TEMPS FOR HIGHS FRIDAY AND LOWS FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... HIGH PRESSURE BUILDING SOUTHEAST FROM CANADA WILL PROVIDE DRY WEATHER SATURDAY THROUGH TUESDAY. THE AIRMASS WILL WARM GRADUALLY AS AN UPPER TROUGH LIFTS NORTHEAST AND IS REPLACED BY AN UPPER RIDGE. INCREASING CONVERGENCE ALONG A SURFACE BOUNDARY ENHANCED BY COOLING ALOFT WILL BRING A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. TEMPERATURES ARE LIKELY TO BE BELOW NORMAL EARLY IN THE PERIOD. READINGS WILL REBOUND ABOVE AVERAGE ON TUESDAY AND WEDNESDAY IN WARM ADVECTION PATTERN AHEAD OF THE NEXT FRONT. NEAR NORMAL READINGS ARE EXPECTED THURSDAY UNDER A LESS THAN OPTIMAL DAYTIME HEATING REGIME. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... A COLD FRONT WILL SLOWLY DROP SOUTH ACRS THE TAF SITES THIS AFTN AND EARLY EVENING. THE FRONT WILL INTERACT WITH A DESTABILIZING AIRMASS. IN ADDITION...WEAK EMBEDDED MID LVL DISTURBANCES WILL PROVIDE SOME UPR SUPPORT. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL GRADUALLY BECOME WIDESPREAD ACRS THE REGION...CONTINUING THROUGH AT LEAST 04Z FRIDAY. SOME MODELS CONTINUE TO INDICATE THAT A WEAK SFC LOW MAY RIDE ALONG THE FRONTAL BOUNDARY NEAR THE OHIO RIVER OVERNIGHT. IF THIS OCCURS...PRECIPITATION CHC/S WILL LIKELY LINGER ACRS THE SRN FCST AREA BEYOND 06Z FRIDAY. WILL FOCUS ON THE SHORT TERM PRECIPITATION CHC/S AT THIS TIME. WITH A VERY MOIST AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS SHOULD EASILY ALLOW CIGS AND VSBYS TO LOWER INTO THE MVFR/IFR CATEGORY. WEAK CAA IS EXPECTED TO DEVELOP IN THE WAKE OF THE FRONT OVERNIGHT INTO FRIDAY MORNING. THIS WILL CREATE A POST FRONTAL INVERSION. THIS POST FRONTAL INVERSION WILL LIKELY TRAP THE LOW LVL MOIST AIR ACRS THE REGION...CREATING PREDOMINANT MVFR CIGS BELOW 2000 FEET. SOME CIGS MAY EVEN LOWER INTO THE IFR CATEGORY OVERNIGHT INTO THE FIRST PART OF FRIDAY. WILL NOT EMPLOY THIS POSSIBLY IN THIS TAF PACKAGE ATTM...BUT LATER PACKAGES WILL HAVE TO CONSIDER THIS POTENTIAL. DAYTIME HEATING ON FRIDAY WILL ALLOW CIGS TO GRADUALLY RISE ABOVE THE MVFR LEVEL BEYOND 15Z. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 28, 3:48 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 348 PM EDT THU JUN 28 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-292000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 348 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES SOUTH INTO THE REGION. HEAVY RAINFALL IS THE MAIN THREAT WITH THESE STORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE WIND GUST WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 28, 4:22 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 422 PM EDT THU JUN 28 2007 INZ058-059-066-073>075-282115- FAYETTE IN-UNION IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-OHIO IN- 422 PM EDT THU JUN 28 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...RIPLEY... DEARBORN...FRANKLIN...UNION AND FAYETTE COUNTIES THROUGH 515 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM GLENWOOD TO REXVILLE...MOVING EAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...REXVILLE...ANDERSONVILLE...BUENA VISTA...OSGOOD... CONNERSVILLE...VERSAILLES...LIBERTY...NAPOLEON...DILLSBORO... LAWRENCEBURG...RISING SUN...BATESVILLE...OLDENBURG AND LIBERTY. MOTORISTS ALONG INTERSTATE 74 FROM MILE MARKER 146 TO THE OHIO STATE LINE WILL ALSO BE AFFECTED. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.